Decay estimates of solutions to a semi-linear dissipative plate equation

Yousuke Sugitani*, Shuichi Kawashima

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

48 Citations (Scopus)


We study the initial value problem for a semi-linear dissipative plate equation in n-dimensional space. We observe that the dissipative structure of the linearized equation is of the regularity-loss type. This means that we have the optimal decay estimates of solutions under the additional regularity assumption on the initial data. This regularity-loss property causes the difficulty in solving the nonlinear problem. For our semi-linear problem, this difficulty can be overcome by introducing a set of time-weighted Sobolev spaces, where the time-weights and the regularity of the Sobolev spaces are determined by our regularity-loss property. Consequently, under smallness condition on the initial data, we prove the global existence and optimal decay of the solution in the corresponding Sobolev spaces.

Original languageEnglish
Pages (from-to)471-501
Number of pages31
JournalJournal of Hyperbolic Differential Equations
Issue number3
Publication statusPublished - 2010 Sept 1
Externally publishedYes


  • Dissipative plate equation
  • decay estimates
  • global existence
  • regularity-loss property

ASJC Scopus subject areas

  • Analysis
  • Mathematics(all)


Dive into the research topics of 'Decay estimates of solutions to a semi-linear dissipative plate equation'. Together they form a unique fingerprint.

Cite this